Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Eye twitch, shoulder twitch, flicking in arm. What may have gone wrong?

Hi my six year old son has for the past 4 months developed a random eye twich. Our GP has told us not to be alarmed as this is something he will grow out of. Today we have noticed a shoulder twich, raising his shoulder and flicking of the arm. He is a very bright boy and head of class in many subjects. As now nearly 7 he still also wears bed pants in the evening, every morning they are soaking wet and this upsets him as his younger 3 year old brother has been dry for over a year. As his father I have an eye twich which I have managed to live with for over 25 years and notice it to be worse when I m stressed or in public. Any advise would be great full. Thank you Robert
Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi Robert, thanks for asking. Tics are common among the children. Many tics are transient among them and those could be as a result of stress. If tics remain for more than a months, then you should worry about them. However, there are good medications for it even they remain longer for him. Bed wetting could be also as a result of stress at this age. However, it is good to ask doctor to ask for urine check for any possibility of infection if his bed wetting has started after a period of being dry. I wish him a good health.
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for choosing health care magic for posting your query.
The eye can have many reasons but of it is persisting and was present in you as well, there is a possibility that it can be a tic disorder. If it is a transient thing, you can simply wait. If it persists you will have to meet a psychiatrist who would like to prescribe low dose haloperidol to him for a few months.
He may also try some behaviour therapy for him to improve his symptoms.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Wed, 27 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor